Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 39, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at May 5, 2011, 4:16 AM EDT. It took effect at May 5, 2011, 12:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2011, 4:16 AM EDT (08:16 UTC)
- In effect from
- May 5, 2011, 12:00 PM EDT
- Expired
- May 6, 2011, 2:00 AM EDT
- In force
- 14 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
443 WHUS73 KGRR 050816 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 416 AM EDT THU MAY 5 2011 LMZ844>849-051630- /O.NEW.KGRR.SC.Y.0039.110505T1600Z-110506T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 416 AM EDT THU MAY 5 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 2 AM EDT FRIDAY. * WINDS: INCREASING TO SOUTH 15 TO 25 KNOTS THIS AFTERNOON AND CONTINUING INTO THIS EVENING BEFORE DIMINISHING. * WAVES: BUILDING TO 2 TO LOCALLY 5 FEET. THE HIGHEST WAVES WILL BE NORTH OF GRAND HAVEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
3 follow-up statements
557 WHUS73 KGRR 051526 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1126 AM EDT THU MAY 5 2011 LMZ844>849-052330- /O.CON.KGRR.SC.Y.0039.110505T1600Z-110506T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1126 AM EDT THU MAY 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * WINDS: INCREASING TO SOUTH 15 TO 25 KNOTS THIS AFTERNOON AND CONTINUING INTO THIS EVENING BEFORE DIMINISHING. * WAVES: BUILDING TO 2 TO LOCALLY 5 FEET. THE HIGHEST WAVES WILL BE NORTH OF GRAND HAVEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM HTTP://WWW.WEATHER.GOV/GRR
159 WHUS73 KGRR 051943 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 343 PM EDT THU MAY 5 2011 LMZ844>849-060345- /O.CON.KGRR.SC.Y.0039.000000T0000Z-110506T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 343 PM EDT THU MAY 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * WINDS: SOUTH 15 TO 25 KNOTS THIS EVENING BEFORE DIMINISHING OVERNIGHT. * WAVES: FROM 3 TO 5 FEET. THE HIGHEST WAVES WILL BE NORTH OF GRAND HAVEN. WAVES WILL SUBSIDE TOWARD MORNING PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM HTTP://WWW.WEATHER.GOV/GRR
889 WHUS73 KGRR 060100 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 900 PM EDT THU MAY 5 2011 LMZ844>849-060600- /O.CON.KGRR.SC.Y.0039.000000T0000Z-110506T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 900 PM EDT THU MAY 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * WINDS: SOUTH TO 20 KNOTS THIS EVENING BEFORE DIMINISHING OVERNIGHT. * WAVES: FROM 3 TO 5 FEET. THE HIGHEST WAVES WILL BE NORTH OF GRAND HAVEN. WAVES WILL SUBSIDE TOWARD MORNING PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at May 5, 4:04 AM EDT, 12 minutes earlier.
Area forecast discussion, May 5, 4:04 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
404 AM EDT THU MAY 5 2011
LATEST UPDATE...ALL SECTIONS EXCEPT AVIATION...
.SYNOPSIS...(404 AM EDT THU MAY 5 2011)
HIGH PRESSURE OVER THE REGION THIS MORNING IS BRINGING A CLEAR...
COOL...AND FROSTY MORNING TO LOWER MICHIGAN THIS MORNING. THIS HIGH
WILL MOVE EAST LATER TODAY...AND ALLOW A WEAKENING COLD FRONT TO
MOVE THROUGH THE AREA TONIGHT AND EARLY ON FRIDAY. THIS FRONT WILL
BRING A ROUND OF RAIN SHOWERS TO THE AREA. THE CHANCE OF SHOWERS
WILL REMAIN THROUGH FRIDAY AFTERNOON.
AFTER A BRIEF BREAK IN PRECIPITATION CHANCES ON FRIDAY NIGHT...
ANOTHER CHANCE OF RAIN WILL MOVE IN ON SATURDAY AS ANOTHER SYSTEM
MOVES TOWARD THE AREA. THE BEST CHANCE OF RAIN ON SATURDAY WILL COME
IN THE AFTERNOON HOURS SOUTH OF INTERSTATE 96.
&&
.SHORT TERM...(404 AM EDT THU MAY 5 2011)
(TODAY THROUGH SATURDAY)
THE MAIN CHALLENGES OF THIS FCST PACKAGE REVOLVE AROUND THE TIMING
AND CHC OF RAIN SHOWERS FROM LATE TODAY THROUGH FRI NIGHT...AND THEN
AGAIN ON SAT.
MODELS CONTINUE TO TREND SLOWER WITH THE RAINFALL ASSOCIATED WITH
THE INCOMING FRONTAL SYSTEM FOR LATER TODAY AND TONIGHT. IT NOW
APPEARS THAT THERE WILL ONLY BE A SLIGHT CHC OF RAIN SHOWERS ALONG
THE LAKESHORE COUNTIES PRIOR TO 00Z TONIGHT. THIS DELAY IS A RESULT
OF BOTH A SLOWER APPROACH OF THE FRONT ITSELF...AND MORE DRIER AIR
TO OVERCOME INITIALLY. WITH THIS BEING THE CASE...WE EXPECT SUNSHINE
FOR A LITTLE LONGER TODAY...AND TEMPERATURES TO BE A LITTLE WARMER.
H850 TEMPS AROUND 4-5C SHOULD YIELD TEMPS IN THE LOW TO MID 60S THIS
AFTERNOON.
THE BEST CHC OF RAIN CONTINUES TO APPEAR TO COME IN BETWEEN 00Z AND
12Z FRI. THIS IS WHEN WHAT IS LEFT OF THE LLJ AHEAD OF THE FRONT AND
THE UPPER TROUGH WILL BE MOVING IN ACROSS THE AREA. JUST ABOUT ALL
OF THE MODELS ARE INDICATING THAT WE SHOULD JUST SEE RAIN SHOWERS
WITH NO THUNDER DUE TO THE TIME OF THE DAY THE FRONT IS COMING
THROUGH AND DUE TO THE WEAKENING LLJ. THE FRONT SHOULD MAKE IT TO
ERN CWFA BORDER BY 12-15Z ON FRI. THIS WILL TAKE THE MORE WIDESPREAD
PCPN EAST OF THE AREA BY THE DAY ON FRI.
FRI AFTERNOON COULD BE A LITTLE INTERESTING WITH SOME CONVECTION NOT
OUT OF THE REALM OF POSSIBILITY. THE NRN PORTION OF THE UPPER TROUGH
PUSHING THE FRONT THROUGH TONIGHT WILL STRENGTHEN A BIT...SLOW
DOWN...AND EVENTUALLY ROTATE THROUGH THE STATE DURING THE LATE
MORNING/AFTERNOON HOURS ON FRI. THE MODELS ARE INDICATING THAT WE
WILL SEE SOME SUNSHINE BEHIND THE FRONT WHICH COULD HELP TO
DESTABILIZE THE ATMOSPHERE OVERHEAD A BIT...ALONG WITH THE COLD POOL
ALOFT. THE BEST MOISTURE WILL BE EAST...BUT THERE DOES LOOK TO BE
ENOUGH TO SPARK OFF A FEW SHOWERS/STORMS. WE CAN NOT RULE OUT SOME
HAIL AND WIND GUSTS FROM ANY STORM THAT DEVELOPS AS SHEAR WILL BE
INCREASING.
THE WAVE WILL PASS EAST OF THE AREA BY FRI NIGHT...LEAVING DRY
CONDITIONS IN PLACE. THE GFS WANTS TO KEEP SOME RAIN SHOWERS IN
ACROSS THE AREA FRI NIGHT...HOWEVER THE WAY IT HANDLES THE UPPER LOW
IS A BIT TOO STRONG. THIS HAS IMPLICATIONS WITH THE FORECAST THROUGH
THE WEEKEND. WE BELIEVE THAT THE NEXT SHORT WAVE ALOFT WILL APPROACH
THE AREA LATE SAT MORNING AND SAT AFTERNOON. THIS WAVE WILL GO JUST
SOUTH OF THE AREA...PUTTING THE BEST CHANCE OF RAIN ACROSS THE SRN
PORTION OF THE CWFA. THIS IS WHERE THE BEST MOISTURE...LLJ...AND THE
MAIN DYNAMICS WITH THE SHORT WAVE WILL RESIDE.
&&
.LONG TERM...(404 AM EDT THU MAY 5 2011)
(SATURDAY NIGHT THROUGH WEDNESDAY)
EXTENDED PERIOD BEGINS WITH WEAK SFC LOW MOVING SOUTH OF LOWER
MICHIGAN SATURDAY NIGHT. EXPECT SCT SHOWERS ENDING AS THE LOW SCOOTS
EAST BY SUNDAY THEN AN EXTENDED PERIOD OF UNSETTLED WEATHER IS
POSSIBLE NEXT WEEK.
DETAILS STILL A BIT MURKY BUT OVERRUNNING SHOWERS BECOME POSSIBLE
NORTH OF A SFC WARM FRONT MONDAY INTO WEDNESDAY. EURO HAS TRENDED
TOWARDS THE GFS SCENARIO OF A SFC LOW MOVING ACROSS OR JUST
NORTHEAST OF LOWER MICHIGAN. THIS WOULD ALLOW THE WARM SECTOR TO
REACH FOR FORECAST AREA WITH SEVERE WEATHER POTENTIAL BY WEDNESDAY
NIGHT. WILL HAVE TO WATCH TRENDS HERE AS THERE IS QUITE A BIT OF
SPREAD IN THE TRACK OF THE LOW.
&&
.AVIATION...(1200 AM EDT THU MAY 05 2011)
EXPECT AN AFTERNOON BREEZE TO DEVELOP AT ALL THE TAF
SITES...ESPECIALLY MKG GIVEN THE WIND OVER THE LAKE. HIGH CLOUDS
INCREASE MAINLY TOWARD SUNSET WITH SHOWERS MOVING IN FROM W TO E
AFTER SUNSET. OVC MID LEVEL CLOUDS ARE EXPECTED PER UPSTREAM
OBSERVATIONS TONIGHT UNDERNEATH THE RAIN IN SD/MN. MVFR CONDITIONS
ARE EXPECTED.
&&
.MARINE...(404 AM EDT THU MAY 5 2011)
WINDS WILL BE ON THE INCREASE TODAY AS HIGH PRESSURE MOVES EAST OF
THE AREA AND THE NEXT FRONTAL SYSTEM APPROACHES THE AREA. THERE WILL
BE A PERIOD OF TIME FROM LATE THIS AFTERNOON THROUGH THIS EVENING IN
WHICH THE WINDS WILL APPROACH SMALL CRAFT ADVISORY CRITERIA AS THE
CORE OF THE LOW LEVEL WINDS MOVE THROUGH. WINDS SHOULD THEN
GENERALLY REMAIN BELOW 20 KNOTS THROUGH THE WEEKEND.
&&
.HYDROLOGY...(404 AM EDT THU MAY 5 2011)
THE AREA RIVERS AND STREAMS CONTINUE TO RECOVER FROM ALL OF THE RAIN
THAT OCCURRED DURING THE SECOND HALF OF APRIL. ALL RIVER FORECAST
POINTS ARE IN THE PROCESS OF RECEDING...AND WARNINGS AND ADVISORIES
WILL GRADUALLY DROP OFF. ADDITIONAL RAINFALL SHOULD NOT BE MUCH OF
AN ISSUE THROUGH THE WEEKEND. RAINFALL TONIGHT WILL BE ONE OR TWO
TENTHS OF AN INCH...AND THE SAME THING WITH THE RAIN EXPECTED ON
SAT. IT DOES APPEAR WE WILL HAVE THE CHC OF SOME DECENT RAINS NEXT
WEEK WHICH WE WILL CONTINUE TO MONITOR.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY 3 AM TO 8 AM INCLUDES MUSKEGON...KENT...IONIA
AND CLINTON COUNTIES AND POINTS TO THE SOUTH.
LM...SMALL CRAFT ADVISORY IN EFFECT FROM MANISTEE TO ST. JOE FROM
16Z TODAY THROUGH 06Z TONIGHT.
&&
SYNOPSIS: NJJ
SHORT TERM: NJJ
LONG TERM: OSTUNO
AVIATION: HOVING
MARINE: NJJ
HYDROLOGY: NJJHazardous weather outlook, May 4, 5:50 PM EDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 550 PM EDT WED MAY 4 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-050845- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 550 PM EDT WED MAY 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT RIVER LEVELS REMAIN HIGH WITH SOME ABOVE FLOOD STAGE BUT WILL CONTINUE TO SLOWLY FALL. DAMAGING FROST WILL BE LIKELY TONIGHT WHERE THE GROWING SEASON HAS BEGUN. THIS IS GENERALLY ALONG AND SOUTH OF A WHITEHALL TO ST. JOHNS LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RIVERS WILL REMAIN HIGH BUT GRADUALLY RECEDE. THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-050845- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 550 PM EDT WED MAY 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 93 JK
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 10:39 PM EDT | River Flood Advisory | GRR | Ottawa | 12 hr |
| May 5, 10:36 AM EDT | River Flood Advisory | GRR | Kent | 34 hr |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.